MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYSTEM SA2.0 25 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYSTEM SA2.0 25 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX603T
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx603t) was implanted during a procedure.According to the complainant, the shuntassistant (part of #fx603t) caused an underdrainage.The patient underwent a revision procedure on (b)(6) 2024.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.The incident was reported to the manufacturer late on november 13, 2024.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: traceability of production data was performed and showed no deviation.The investigation is on-going.Should the investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, no significant deformations or damage of the valves was permeability test: a permeability test has indicated that the shuntassistant 2.0 is permeable.Computer controlled test: to investigate the claim of blockage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.The results show that the shuntassistant 2.0 is operating within the accepted tolerance in the horizontal position, but not within the specified tolerances in the vertical position.An accelerated outflow could be determined.Internal inspection: after dismantling of the valve, no deposits were found.Results: please note that due to the late return of explants for examination, we may not be able to provide meaningful examination results.Based on our test results, we can determine an accelerated outflow in the vertical position.The other parts of the original shunt system fx603t (progav 2.0, control reservoir) were not sent in for examination.Opening the valve allows a view of a significant part of the interior.In this part we could not detect organic deposits, that could explain the malfunction of the shunt.Nevertheless, there are areas which evade the visual inspection.In these parts, it is also possible to have organic deposits which can influence the function of the shunt.Organic material in the csf can temporarily influence the function and are known side effects in hydrocephalus therapy.In addition to the regular testing we performed a supplemental investigation with the shuntassistant 2.0.In this test, a solution was used to decompose possible organic deposits in the shunt.After decomposing possible organic deposits, we tested the shuntassistant 2.0 again with the computer test bench.The opening pressure of valve in the vertical position was within the specification.Consequently, we conclude there were organic deposits in the valve, which affected the function.Therefore, a defect of the product can be excluded.No further actions are required as a result of the complaint.

Brand Name
PROGAV 2.0 SYSTEM SA2.0 25 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key20704970
Report Number3004721439-2024-00370
Device Sequence Number9638166
Product Code JXG
UDI-Device Identifier04041906503239
UDI-Public4041906503239
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX603T
Device Catalogue NumberFX603T
Device Lot Number20073207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexUnknown
Patient Weight71 KG